MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR, 26 FR.

KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR, 26 FR.
Model Number 26040GP1
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that "a hysteroscopic resectoscope and its matching resectoscope loop were used during the procedure.While resecting the intrauterine lesion, the surgeon observed a metallic strip-like object within the uterine cavity under the visual field.Immediate inspection of the resectoscope loop revealed that approximately 5 mm of the front-end metal ring had detached, though the internal wire remained connected.The damaged loop remnant was promptly removed on the operating table.However, during retrieval near the vaginal fornix, the remnant disappeared from the visual field.It was initially suspected that the remnant had been flushed out by the hysteroscopic distension fluid, but repeated examinations of the external fluid collection bucket did not locate the residual fragment.A c-arm was immediately used for fluoroscopic examination, which confirmed that the metallic remnant remained within the patient's vagina.A secondary surgical inspection was immediately performed, and the metallic strip was eventually found on a sterile gauze sponge in the vaginal fornix.After successful retrieval, comparison confirmed that its length and edges matched the damaged section of the resectoscope loop.The surgery proceeded after replacing the resectoscope loop and was completed.Postoperative c-arm fluoroscopy confirmed no residual metallic objects in the patient's body.This incident significantly disrupted the surgical procedure, increased the risk of intraoperative infection and radiation exposure for the patient, and potentially caused mucosal damage to the vagina and uterine cavity during the retrieval process." due to the need for an x-ray to confirm that no parts remained in the body (which required additional medical intervention and extended the procedure), this case is deemed reportable.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
CUTTING LOOP, BIPOLAR, 26 FR.
Common Device Name
CUTTING LOOP, BIPOLAR, 26 FR.
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen,
GM 
MDR Report Key23438649
Report Number2020550-2025-01961
Device Sequence Number8533836
Product Code HIN
UDI-Device Identifier04048551392720
UDI-Public04048551392720
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/31/2025
Report Date (Section F) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26040GP1
Device Catalogue Number26040GP1
Device Lot NumberPL44
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/17/2025
Event Location Hospital
Date Report to Manufacturer10/31/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/31/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown